Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 10, NWS Lubbock, TX

March 30, 200918 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 30, 2009, 4:03 AM CDT for 18 counties in Texas. It took effect at Mar 30, 2009, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2009, 4:03 AM CDT (09:03 UTC)
In effect from
Mar 30, 2009, 12:00 PM CDT
Expired
Mar 30, 2009, 8:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 35 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2009-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2009-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5488 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 300903
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
403 AM CDT MON MAR 30 2009

TXZ021>031-033>036-039>041-310100-
/O.NEW.KLUB.WI.Y.0010.090330T1700Z-090331T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL
403 AM CDT MON MAR 30 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR THE FAR SOUTHERN TEXAS PANHANDLE...CENTRAL AND WESTERN
SOUTH PLAINS.  

WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH...WITH GUSTS FROM 40 TO 50 
MPH WILL OCCUR MONDAY AFTERNOON AS A STRONG UPPER LOW AND 
COINCIDING SURFACE LOW CROSSES THE CENTRAL PLAINS. WINDS WILL
GRADUALLY DROP OFF BY MONDAY EVENING FOLLOWING A PACIFIC COLD
FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
000 
WWUS74 KLUB 302047
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
347 PM CDT MON MAR 30 2009

TXZ021>031-033>036-039>041-310100-
/O.CON.KLUB.WI.Y.0010.000000T0000Z-090331T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL
347 PM CDT MON MAR 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 55
MPH...WILL CONTINUE INTO EARLY THIS EVENING AS A STRONG UPPER LOW
CROSSES THE CENTRAL PLAINS. THESE WINDS WILL RESULT IN AREAS OF
BLOWING DUST THAT COULD REDUCE VISIBILITIES TO A FEW MILES AT
TIMES...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION SITES. WIND
SPEEDS WILL GRADUALLY DIMINISH BY SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:43 AM CDT, 20 minutes earlier.

Area forecast discussion, Mar 30, 3:43 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
343 AM CDT MON MAR 30 2009

.SHORT TERM...
AS DEEPENING UPPER LOW PROGRESSES SOUTHEAST ACROSS THE CENTRAL
ROCKIES...A SFC LOW ACROSS THE SOUTHERN CENTRAL PLAINS WILL
STRENGTHEN MONDAY MORNING. WITH THE SFC LOW PRESSURE GRADIENT
TIGHTENING AND TEMPERATURES EXPECTED TO ONCE AGAIN BE ABOVE
NORMAL...RELATIVE HUMIDITY VALUES WILL FALL BELOW 15 PERCENT AND
STRONG WEST TO NORTHWESTERLY WINDS WILL COMMENCE. THUS...HIGH FIRE
WEATHER CONDITIONS WILL OCCUR DURING MONDAY AFTERNOON. SEE THE FIRE
WEATHER DISCUSSION FOR MORE DETAILS.

THE OTHER CONCERN IS THE POTENTIAL FOR VERY DEEP BOUNDARY LAYER
MIXING TO COMMENCE /OWING TO THE STRENGTHENED SFC TROUGH/ WITHIN A
40 TO 45 KT MID-LEVEL FLOW. SUSTAINED SFC WINDS COULD EXCEED 30 MPH
IN THE LATE AFTERNOON/EARLY EVENING. THUS...THE REASONING BEHIND THE
WIND ADVISORY ISSUANCE. BY LATE MONDAY EVENING...A PACIFIC COLD
FRONT WILL ENTER FROM THE NORTHWEST SOUTH PLAINS...ALLOWING WINDS TO
DROP TO 10 TO 15 MPH.

&&

.LONG TERM...
NEXT UPPER TROUGH/LOW TO AFFECT THE AREA WEDNESDAY NIGHT. MODELS
ARE CONSISTENTLY BRINGING THIS TROUGH TOWARD THE FCST AREA WITH A
VIGOROUS VORT MAX ATTENDING IT. WRF-NAM IS FURTHER NORTH THAN THE
GFS AND ECMWF AND THUS KEEPS PRECIP LIMITED TO NRN ZONES. WRF-NAM
WON OUT WITH THE LAST SYSTEM BUT AM NOT READY TO LATCH ONTO IT
COMPLETELY. LOW LEVEL MOISTURE WILL BE LACKING SO THESE SHOWERS
WILL REMAIN ELEVATED AND PRECIP AMOUNTS LIKELY TO REMAIN PRETTY
LIMITED. CONFIDENCE IS GROWING...HOWEVER...THAT THE AREA WILL SEE
SOME SHOWERS WEDNESDAY NIGHT AND POSSIBLY LINGERING INTO THURSDAY
MORNING ACROSS THE FAR ERN ZONES. HAVE TWEAKED POPS FURTHER SOUTH
AND INCREASED THEM SOME.

FOCUS THEN SHIFTS TO THE NEXT SYSTEM IN THIS PROGRESSIVE PATTERN.
MODELS TRENDING TOWARD A MORE NORTHERLY SOLUTION THAT WOULD TAKE
THE LOW FROM NRN NM INTO SOUTH CNTL KS. THIS WOULD BE A DRY AND
WINDY SOLUTION FOR THE SOUTH PLAINS...AND THUS LOW ORDER AND
UNMENTIONABLE POPS CONTINUE TO BE IN ORDER.

FLUCTUATING DAY-TO-DAY TEMPS STILL EXPECTED AS PROGRESSIVE UPPER
PATTERN WILL BRING A SERIES OF COLD FRONTS THROUGH THE AREA...
ALTHOUGH NONE WILL REALLY BE ABLE TO TAP INTO ANY COLD AIR TO THE
NORTH.

&&

.FIRE WEATHER...
THE PROGRESSIVE UPPER SYSTEM ACROSS THE ROCKIES WILL AID IN
DEEPENING THE SURFACE LEE TROUGH ACROSS THE SOUTHERN CENTRAL PLAINS
MONDAY MORNING. THE TIGHT PRESSURE GRADIENT ACROSS THE REGION WILL
FAVOR SUSTAINED WEST TO NORTHWESTERLY 20-FOOT WINDS AOA 20 TO 25
MPH. A DEEPLY MIXED BOUNDARY LAYER COMBINED WITH MID-LEVEL FLOW OF
40 TO 45 KT MAY CREATE GUSTS FROM 40 TO 50 MPH. WITH AN ALREADY DRY
AIRMASS IN PLACE AND WARM TEMPERATURES EXPECTED...RHS WILL DROP
BELOW 15 PERCENT. THUS...HAVE DECIDED TO ISSUE A RED FLAG WARNING
FOR THE SOUTH PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        62  26  60  34  70 /   0   0   0   0  10
TULIA         69  26  62  35  72 /   0   0   0   0  10
PLAINVIEW     72  27  63  36  73 /   0   0   0   0  10
LEVELLAND     73  31  66  37  78 /   0   0   0   0  10
LUBBOCK       74  32  66  39  77 /   0   0   0   0  10
DENVER CITY   74  33  68  42  79 /   0   0   0   0   0
BROWNFIELD    75  36  68  39  80 /   0   0   0   0   0
CHILDRESS     77  38  63  38  72 /   0  10   0   0   0
SPUR          78  38  68  40  80 /   0  10   0   0   0
ASPERMONT     80  40  69  43  80 /   0  10   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: TXZ021>044.

WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: TXZ021>031-033>036-039>041.

&&

29/07
Hazardous weather outlook, Mar 29, 7:36 PM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
736 PM CDT SUN MAR 29 2009

TXZ021>044-310045-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
736 PM CDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY AFTERNOON
OVER MUCH OF THE AREA. A FIRE WEATHER WATCH IS IN EFFECT.

IN ADDITION...SUSTAINED NORTHWESTERLY OR NORTHERLY WINDS OF 30 MPH
MAY IMPACT PORTIONS OF THE OUTLOOK AREA EITHER MONDAY AFTERNOON OR
MONDAY EVENING AS A STRONG COLD FRONT PUSHES SOUTH ACROSS THE REGION.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 4:03 AM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more16 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.